Hi ~ I had my last Chemo on 7-11-07 and am suffering from numbness in my toes. I occasionally have similar symptoms in a few fingers but nothing as painful/bothersome as in my toes. Some days they are worse than others. Has anyone had this problem and found any relief for it? Exercises, meds, cold packs, heat packs, massage, etc.? I'm willing to try ANYTHING. Sometimes they are so bad it is difficult to walk. Any advise/help would be MUCH appreciated. I have been told they may improve up to a year following Chemo but I have found they have actually gotten worse. Thank you in advance, youngheart
Taxol or paclitaxel is known to cause tingling and numbness in the toes and fingers as a documented side effect.
It is said to settle down in patients over some time of use, but this is not the rule.
What you could do is try some OTC pain relief medication and the other measure that you mention and see if they are of any help - it basically varies from one individual to another.
Any exercises or medications should be started only after consultation with your doctor.
Do let us know how you are doing.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.